Funnel Cloud, Harris
- When
- June 26, 11:35 AM CST
- Where
- Harris County, 0.91 mi SW of Humble
- Reported by
- Public
- Coordinates
- 29.990, -95.260
A funnel cloud was sighted just north of FM 1960 in Humble.
Afternoon thunderstorms became severe as they moved north across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Afternoon thunderstorms became severe as they moved north across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 26, 11:15 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 PM CDT THU JUN 26 2008
.AVIATION...
DEEPER MOISTURE LEVELS COUPLED WITH STRONG HEATING HAS ALLOWED
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP. WILL
TEMPO TAF SITES FOR EARLY THIS AFTERNOON BUT FEEL THE ACTIVITY WILL
MOVE NORTH OF THE TAF SITES BY LATE AFTERNOON. HAVE ADDED A VRB20KT
AS WINDS HAVE BEEN A TOUCH GUSTY AS THE STORMS MOVE THROUGH. GFS AND
NAM HINTING AT LESS MOISTURE FOR TOMORROW. 43
.UPDATE...
RADAR SCOPE BEGINNING TO COME ALIVE ONCE AGAIN THIS MORNING...SHOWERS
BEGINNING TO FILL IN ACROSS OUR SOUTH(EAST)ERN FA ZONES. 14Z SFC
ANALYSIS DEPICTS TWO DISTINCT BOUNDARIES...ONE LINGERING JUST TO
THE NORTH OF THE CWA AND ONE OVER THE SABINE RIVER VALLEY. THESE
WEAK WIND SHIFTS ARE MOST LIKELY LEFT-OVERS FROM YESTERDAYS
CENTRAL TO EASTERN COUNTY MID-LATE AFTERNOON ACTIVITY. CONVECTIVE
TEMPERATURES ARE RUNNING IN THE UPPER 80S WITH MOISTURE PARAMETERS
ON THE INCREASE OVER THE LAST 24 HOURS. THUS WILL KEEP 30-40%
CHANCE POPS IN THE FORECAST...WITH CENTRAL TO NORTHEASTERN
COUNTIES (OR GENERALLY ALONG AND EAST OF A I-45 LINE) IN HIGHER
CHANCE POPS...OR A FORECASTED 50% AREAL COVERAGE WITH HIGH
CONFIDENCE OF AFTERNOON OCCURRENCE. ADJUSTED MAX T/TDS UP A BIT TO
BETTER MATCH AREAWIDE AMBIENT TEMPS ALREADY IN THE MID TO UPPER
80S AT 15Z WITH LOW-MID 70 DEW POINTS. 31
&&
.PREV DISCUSSION... /ISSUED 425 AM CDT THU JUN 26 2008/
DISCUSSION...
NOT QUITE GIVING UP ON THE IDEA OF SCT PCPN JUST YET FOR TODAY.
WHILE IT FEELS LIKE A SLIGHTLY DRIER AIRMASS HAS MOVED INTO THE
REGION...WE ARE SEEING SOME SOME DEVELOPMENT FROM THE NE AND AT
THE COAST THIS MORNING. SATELLITE WV IMAGERY AND MODELS ARE IN-
DICATING THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE NE
LATER TODAY. THIS FEATURE COMBINED WITH AFTN HEATING/PWS AROUND
1.7 SHOULD HELP PRODUCE SCT SH/TSRAS TODAY. THIS PATTERN PROG-
GED TO REPEAT IT SELF ON FRI. THE FCST FOR THE WEEKEND HAS ALSO
CHANGED A BIT WITH THESE LAST COUPLE OF RUNS WITH THE TREND GO-
ING ON THE WET SIDE. A DEEPER SLUG OF GULF MOISTURE SET TO MOVE
INTO SE TX ON SAT. AND THEN ON SUNDAY A WEAK COOL FRONT IS FCST
TO SAG INTO THE NRN REACHES OF THE CWFA AND LINGER IN THIS GEN-
ERAL VICINITY THROUGH MON. THE EXTENDED PART OF THE FCST SHOULD
SEE THE MORE TYPICAL SE TX SUMMERTIME DIURNAL PCPN PATTERN WITH
THE SEABREEZE AND AFTN HEATING AS THE PRIMARY MOVERS/SHAKERS. 41
AVIATION...
FAIRLY QUIET SO FAR THIS MORNING A FEW -SHRA NEAR THE COAST DRIFTING
INLAND. LL RH A LITTLE LOWER THIS MORNING AND A FEW SITES 1-3
DEGREES WARMER. LOWER CLOUDS SHOWING UP OVER THE AREAS TO THE
NORTHEAST AND DOWN TO CXO. EXPECT SKIES TO REMAIN VFR THIS MORNING
AND AFTERNOON BARRING SCATTERED SHRA/TSRA PASSING THE TERMINALS. MCV
SHOWING UP IN WATER VAPOR OVER CXO-CLL AREA SHOULD HELP TO GET
STORMS FIRED UP LATE THIS MORNING AS SEABREEZE DEVELOPS. MODELS ALSO
SHOWING -4 TO -6 LI/CAPE 2200-3600 J/KG/MID LEVEL DRY AIR AND SO
WOULD NOT BE SURPRISED TO SEE SOME HEAVY DOWNPOURS WITH VISBY 2-4
MILES AND WIND GUSTS GREATER THAN 30 KNOTS. SHRA/TSRA SHOULD WANE
QUICKLY WITH LOSS OF HEATING FOR TERMINALS CXO SOUTHWARD. SHOWERS
LOOKING A BIT MORE LIKELY AFTER 09Z FOR THE SGR/HOU/LBX/GLS
TERMINALS AS RICHER MOISTURE RETURNS.
45
MARINE...
3-5 FOOT SEAS THIS MORNING WITH MODERATE ONSHORE FLOW. SCEC HOISTED
EARLY AND SHOULD DROP OUT OF THESE CONDITIONS BY 15Z. WINDS COME
BACK UP AGAIN TONIGHT AND MAY NEED SCEC AGAIN TONIGHT AND MORE
LIKELY FRIDAY NIGHT AS LLJ DEVELOPS OVER THE UPPER TEXAS COASTAL
WATERS. EXPECTING A LOT MORE SHOWERS FRIDAY NIGHT/SATURDAY MORNING.
DIURNAL OVERNIGHT MAX WINDS PATTERN SHOULD BREAK UP SUNDAY AS
GRADIENT RELAXES AND FRONTAL BOUNDARY INTRUDES INTO TX/LA.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 97 75 96 74 93 / 30 30 30 30 30
HOUSTON (IAH) 96 76 95 75 92 / 50 40 40 40 40
GALVESTON (GLS) 89 81 90 79 88 / 40 30 40 40 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 AM CDT THIS MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...31HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 702 AM CDT THU JUN 26 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-271215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 702 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING LATER THIS MORNING AND THEN AFFECT SOUTHEAST TEXAS THROUGH THE EARLY EVENING HOURS. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE FOR BRIEF PERIODS. DIME SIZED HAIL AND DOWNBURST WINDS OF 60 MPH WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY AS LOW LEVEL MOISTURE INCREASES FROM THE GULF. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 60 km away, was scanning. The volume nearest the first event began at 17:37 UTC.
1 funnel cloud, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
A funnel cloud was sighted just north of FM 1960 in Humble.
Trees were reported down in Cleveland.
Golf ball size hail was observed in Bellville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118190, 118191, 118192.